Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 82, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2004, 5:19 PM MDT for Phillips County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 5:19 PM MDT (23:19 UTC)
- Expired
- Jul 3, 2004, 6:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Phillips County, CO
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:30 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 032319
SVRBOU
COC095-040000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
519 PM MDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHILLIPS COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF HOLYOKE
* UNTIL 600 PM MDT
* AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTH OF HOLYOKE...MOVING SOUTHEAST AT
40 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
AMHERST...FAIRFIELD...HAXTUN...HIGHLAND CENTER...HOLYOKE...PAOLI...
PLEASANT VALLEY AND WAGES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4044 10206 4045 10265 4049 10266 4070 10266
4075 10264 4074 10206 4073 10205 4044 10206
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:10 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 3, 2:10 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 210 PM MDT SAT JUL 3 2004 .SHORT TERM...FOR TNGT...UPR RIDGE WILL BE WEAKENING AND SHIFTING TO THE EAST AS A TROF OVR THE GREAT BASIN APPROACHES SWRN COLORADO. BEST LOW LEVEL MOISTURE FOR THUNDERSTORMS THIS AFTN AND EVENING WILL OCCUR ALONG AND EAST OF A DRY LINE BOUNDARY THE EXTENDS FROM JUST NORTH OF COLORADO SPRINGS TO LIMON TO AKRON TO STERLING. LAPS DATA INDICATES CAPES OVER 2000 J/KG THERE THIS AFTN. THERE IS SOME CIN ALSO BUT OUTFLOW FM STORM MOVING THROUGH SERN WY SHOULD HELP TO TRIGGER A CELL OR TWO. ELSEWHERE MUCH DRIER AIR HAS MIXED INTO THE REGION SO GUSTY WINDS WITH JUST A FEW LIGHT RAIN SHOWERS WILL OCCUR THERE. A WEAK FRONTAL BOUNDARY WAS EARLIER PROGGED TO MOVE INTO THE NERN PLAINS...BUT THAT LOOKS LIKE IT WILL STALL NEAR THE BORDER OVERNIGHT. AS FOR SUNDAY...UPPER TROF FM THE GREAT BASIN WILL MOVE ACROSS THE STATE WITH SOME WEAK QG ASCENT EVIDENT AFTER 18Z. INTERACTIVE SOUNDINGS SHOW SUFFICIENT CAPE ALONG THE URBAN CORRIDOR ...500-1000 J/KG...WITH THE MAIN THETA-E AXIS OVER THE ERN COLORADO BORDERS. CAPES IN THOSE AREAS WILL BE AROUND 1500 J/KG BY SUNDAY AFTERNOON. WILL GO WITH SCT EVERYWHERE...WITH HIGH BASED DRY THUNDERSTORMS ALONG THE URBAN CORRIDOR. BEST POTENTIAL FOR THUNDERSTORMS PRODUCING DECENT RAINFALL WILL OCCUR OVER THE EASTERN BORDER. COULD BE SEVERE THERE AS WELL WITH THE BEST COMBINATION OF LIFT...MSTR AND SHEAR IN THAT AREA SUNDAY AFTERNOON. .LONG TERM DISCUSSION...AS ELUDED TO ABOVE...BEST CHANCES FOR STORMS SUN EVENING WILL LIE ACROSS FAR NERN CO WITH DEEPER MSTR AND BETTER SHEAR AVAILABLE. LOW LVLS TOO DRY FURTHER WEST WITH MAINLY GUSTY WINDS AND A FEW SPRINKLES WITH THE STORMS. COVERAGE EVERYWHERE STILL IN THE SCATTERED RANGE DUE TO UPPER LEVEL SUPPORT FROM SYSTEM EJECTING NORTHEAST OUT OF SRN CA. BIGGER CHANGES ON STORE FOR MONDAY AND TUESDAY WITH FLOW ALOFT SHIFTING NW AND DECENT WAVE BRUSHES NE CO MON NITE AND EARLY TUE WITH STRONG COLD FRONT FORECAST TO MOVE THRU NERN CO MONDAY AFTN. TIMING FLUCTUATIONS WILL ULTIMATELY TELL HOW MUCH CONVECTION WE MAY HAVE. SLOWER ARRIVAL WILL CERTAINLY HELP THUNDERSTORM DEVELOPMENT IF OCCURS CLOSER TO MAX HEATING(WHICH ETA INDIATES. MAY BE SOME SEVERE STORMS WITH HIGH CAPES AND GOOD SHEAR...ESP ALONG FRONTAL BOUNDARY. HIGHEST POPS WILL BE MON NITE WITH DEEPENING UPSLOPE FLOW AND EVEN SOME STRATUS/FOG EXPECTED ACROSS ERN PLAINS BY TUE AM. EXPECT TUESDAY TO MAINLY BE COOLER AND STABLE BUT STILL EXPECT SOME ISOLD ACTIVITY OVER HIGHER TERRAIN OFF FOOTHILLS AS THETA-E RIDGE PUSHES FURTHER WEST INTO THE HILLS. FEEL ERN PLAINS WILL BE TOO STABLE FOR LITTLE IF ANY PRECIP. WEAK RIDGING MOVES BACK INTO THE REGION LATE TUESDAY AND WED WITH SOME INITIAL DRYING AND WARMER TEMPS. FAIRLY VIGOROUS TROF DEVELOPING ALONG THE NRN TIER OF THE COUNTRY LATE IN THE WEEK BUT MODELS HAVING A HARD TIME ON THE EVOLUTION OF THAT BEAST. WILL MAINTAIN ISOLD POPS AND SEASONABLE TEMPS FOR NOW. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
Hazardous weather outlook, Jul 3, 10:23 AM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1023 AM MDT SAT JUL 03 2004 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1023 AM MDT SAT JUL 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THE PLAINS DURING THE LATE AFTERNOON AND EVENING...MAINLY FROM FORT MORGAN AND LIMON EASTWARD. THERE WILL BE LESS MOISTURE TODAY ALONG THE FRONT RANGE...BUT ISOLATED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP THIS AFTERNOON. AS THE STORMS MOVE EAST THEY WILL ENCOUNTER BETTER MOISTURE. THERE IS ALSO MORE WIND SHEAR TODAY...WHICH WILL ALLOW FOR BETTER ORGANIZED STORMS. THE MAIN THREAT WITH STORMS TODAY WILL BE LARGE HAIL...BUT DAMAGING WIND GUSTS ARE ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DISSIPATE OR MOVE OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED COVERAGE OF LATE DAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM SUNDAY THROUGH TUESDAY WITH A COOLING TREND THROUGH THE PERIOD. BY WEDNESDAY INTO EARLY NEXT WEEKEND...A DRIER AIRMASS WILL MOVE IN THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:01 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.